Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 28, NWS Gaylord, MI

March 13, 2017

NWS Gaylord, MI issued this small craft advisory at Mar 13, 2017, 3:41 PM EDT. It took effect at Mar 13, 2017, 8:00 PM EDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2017, 3:41 PM EDT (19:41 UTC)
In effect from
Mar 13, 2017, 8:00 PM EDT
Expired
Mar 15, 2017, 10:39 PM EDT
In force
51 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

443 
WHUS73 KAPX 131941
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT MON MAR 13 2017

LHZ345>349-LMZ323-341-342-344>346-140345-
/O.NEW.KAPX.SC.Y.0028.170314T0000Z-170315T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
341 PM EDT MON MAR 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
9 follow-up statements
617 
WHUS73 KAPX 140213
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EDT MON MAR 13 2017

LMZ341-140315-
/O.CAN.KAPX.SC.Y.0028.000000T0000Z-170315T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1013 PM EDT MON MAR 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345>349-LMZ323-342-344>346-141015-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170315T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1013 PM EDT MON MAR 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
740 
WHUS73 KAPX 140822
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EDT TUE MAR 14 2017

LHZ345-346-140930-
/O.CAN.KAPX.SC.Y.0028.000000T0000Z-170315T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
422 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-141630-
/O.EXT.KAPX.SC.Y.0028.000000T0000Z-170315T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
422 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-141630-
/O.EXT.KAPX.SC.Y.0028.000000T0000Z-170315T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
422 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
970 
WHUS73 KAPX 141436
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1036 AM EDT TUE MAR 14 2017

LMZ323-342-344>346-142245-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170315T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1036 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-142245-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170315T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1036 AM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
492 
WHUS73 KAPX 141941
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT TUE MAR 14 2017

LMZ323-342-344>346-150345-
/O.EXT.KAPX.SC.Y.0028.000000T0000Z-170315T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
341 PM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-150345-
/O.EXT.KAPX.SC.Y.0028.000000T0000Z-170316T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
341 PM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
275 
WHUS73 KAPX 150240
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EDT TUE MAR 14 2017

LMZ323-342-344>346-151045-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170315T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1040 PM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-151045-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170316T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1040 PM EDT TUE MAR 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
290 
WHUS73 KAPX 150752
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EDT WED MAR 15 2017

LMZ323-342-344>346-151600-
/O.EXT.KAPX.SC.Y.0028.000000T0000Z-170316T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 AM EDT WED MAR 15 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-151600-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170316T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
352 AM EDT WED MAR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
683 
WHUS73 KAPX 151504
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1104 AM EDT WED MAR 15 2017

LMZ323-342-344>346-152315-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170316T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1104 AM EDT WED MAR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-152315-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170316T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1104 AM EDT WED MAR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
576 
WHUS73 KAPX 151941
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT WED MAR 15 2017

LMZ323-342-344>346-152045-
/O.CAN.KAPX.SC.Y.0028.000000T0000Z-170316T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
341 PM EDT WED MAR 15 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-160345-
/O.CON.KAPX.SC.Y.0028.000000T0000Z-170316T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
341 PM EDT WED MAR 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
364 
WHUS73 KAPX 160239
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1039 PM EDT WED MAR 15 2017

LHZ347>349-160345-
/O.CAN.KAPX.SC.Y.0028.000000T0000Z-170316T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1039 PM EDT WED MAR 15 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 2:51 PM EDT, 50 minutes earlier.

Area forecast discussion, Mar 13, 2:51 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
251 PM EDT Mon Mar 13 2017

.NEAR TERM...(Tonight and Tuesday)
Issued at 250 PM EDT Mon Mar 13 2017

...Enhanced snowfall off of Lake Huron...

High impact weather potential...Snow accumulations east of I-75
this afternoon and evening as storm moves south of MI with NE flow
off of Lake Huron. Enhanced bands should bring more snowfall to
areas from Harrisville to West Branch.

Pattern Synopsis/Forecast...Deep trough over the Great Lakes this
afternoon as strong winter storm moves into the Ohio Valley. Cold
air in place with 850mb temps in the negative teens. Trough moves
east tonight while Upper low develops and drops into MI for Tuesday.
At the surface, high pressure covering much of southern Canada and
the northern Midwest approaches us in the wake of the storm.

Primary Forecast Concerns...Question is how much snow does the lake
enhancement off of Huron bring. Sat imagery showing LES bands
setting up already underneath CI shield. Concern is that one or two
main LES bands setup and bring higher amounts into areas around
Harrisville through West Branch. LES will get a boost from shortwave
currently over WI and upper trough moving toward the area and as
1000-850mb flow becomes more NE. Short range models generally all
show enhanced QPF in that area but mostly keep QPF low around 0.1"
in any 3hr period.

Outside of the enhanced areas, QPF values have been low with most
areas less than 0.1". Dry air pushing in from the north brought
quite a bit of sunshine to the E UP and Tip of the Mitt. Current
area of snow should continue to drift ESE with the storm, but
areas from Alpena south will see snow showers continue through the
overnight in NE flow. Most short range models keep QPF amounts
less than 0.1" for any 6 hour period this evening. However, hi res
models do pinpoint areas from Harrisville to West Branch for
higher QPF amounts. Snow probably going to be a bit more fluffy
with higher snow ratios than earlier snow. Could accumulate quick
this evening.

Tuesday flow goes slowly from NNE to N which will shift lake
effect/enhanced bands during the overnight into the morning hours.
850mb temps still around -20C, altho snow amounts should be on the
light side.

&&

.SHORT TERM...(Tuesday night through Thursday)
Issued at 250 PM EDT Mon Mar 13 2017

...Mainly dry with slowly moderating temperatures...

High impact weather potential: Minimal.

Pattern Forecast: Broad upper level troughing is anchored over the
eastern third of the CONUS Tuesday night with a major snowstorm
continuing across the East Coast. Locally, a closed upper level sits
atop the western Great Lakes with strong subsidence and low level
northerly flow dominating northern Michigan's sensible weather.
Heights begin to rise Wednesday, continuing Thursday, along with low
level warm air advection as surface high pressure centers over the
heart of the country aiding to bring mainly dry conditions and
moderating temperatures.

Primary Forecast Concerns: Any light lake effect snow chances and
cold temperatures are of main concern through midweek. Lots of
factors going against LES snow chances Tuesday night through early
Wednesday. Paltry deep layer moisture/synoptic support, subsidence
behind Monday night's low pressure departure, and Canadian high
pressure nosing in from the west all suggest little, if any, lake
effect snow showers are on tap Tuesday night. However, a subtle mid-
level slug of moisture is expected to traverse through the northern
Great Lakes during the late evening-overnight hours and with H8
temps ranging between -15 to -17 C, still have a gut feeling that
the lakes will being able to create their own environment, resulting
in isolated to scattered snow showers across a portion of the area.
With predominately north flow, only a small fraction of the CWA may
potentially be affected - mainly along the immediate lake shores of
all three bordering Great Lakes. Overall, significant lake effect
snow is not expected with less than half an inch for areas that do
see snow showers.

Otherwise, the main story will be gradually moderating temperatures,
but not before Tuesday night lows bottom out in the single digits
across interior sections to the low teens elsewhere. Normal high
temperatures range from 34 at ANJ to 39 at TVC, which we'll struggle
to approach on Wednesday as highs top out in the low-mid 20s. More
notable warm air advection arrives Thursday (even greater Thursday
night), which will promote high tagging at least the mid 30s area-
wide.

&&

.LONG TERM...(Thursday night through Monday)
Issued at 250 PM EDT Mon Mar 13 2017

Looks like a bit of a roller coaster ride for the extended. High
pressure in place from mid-week will give way to a system bringing
some rain and rain/snow mix Friday/Saturday. As mentioned
previously, it could be a bit prolonged and messy. High pressure
will again build into the region Sunday, albeit briefly as another
system could be in the area by Sunday night, bringing another chance
of night time snow with rain during the day as we begin next week.
Temperatures will be pretty close to normal through the period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 200 PM EDT Mon Mar 13 2017

Mainly VFR ceilings outside of lake enhanced snow showers this
afternoon and evening. Areas south of APN-GLR-CAD will see MVFR
cigs and vsbys with IFR at times in snow showers. Expect
improvement toward morning in those areas.

&&

.MARINE...
Issued at 250 PM EDT Mon Mar 13 2017

Small craft advisories needed as winds increase with the storm
moving south of the region. Expect the gusty winds to continue
through Tuesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 4 AM EDT Tuesday for MIZ030-035-
     036.
LH...SMALL CRAFT ADVISORY from 8 PM this evening to 8 PM EDT Tuesday
     for LHZ345>349.
LM...SMALL CRAFT ADVISORY from 8 PM this evening to 8 PM EDT Tuesday
     for LMZ323-341-342-344>346.
LS...NONE.
&&

NEAR TERM...KJF
SHORT TERM...MJG
LONG TERM...ALM
AVIATION...JZ
MARINE...KJF
Hazardous weather outlook, Mar 13, 2:53 PM EDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
253 PM EDT Mon Mar 13 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-141900-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
253 PM EDT Mon Mar 13 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Moderate snow will occur in areas near Lake Huron this afternoon
and evening. Areas between Harrisville and West Branch will see
the most snow. See ongoing advisories for the latest information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any snowfall to the National
Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Mar 13, 2:20 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
220 PM EDT MON MAR 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     SNOW             MIKADO                  44.57N 83.42W
03/13/2017  E6.0 INCH        ALCONA             MI   PUBLIC

            ESTIMATED SNOWFALL SINCE 3 AM.

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:18 PM EDTWinter Weather AdvisoryAPXAlcona, Alpena, Arenac, Iosco, Ogemaw, Oscoda14 hr
Mar 13, 5:16 PM EDTWinter Storm WarningAPXIosco11 hr

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.